MAUDE Adverse Event Report: ANGIODYNAMICS, INC. VENACURE EVLT; VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT

ANGIODYNAMICS, INC. VENACURE EVLT; VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT
Catalog Number H787EVLTPVAKUS5
Medical Device Problem Codes Thermal Decomposition of Device (1071); Fire (1245); Melted (1385); Overheating of Device (1437); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/26/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has been returned to the manufacturer for a device evaluation.An investigation into the root cause of the event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
A physician reported an issue with a pvak -- 400 micron perforator and accessory vein ablation kit.When the physician started the procedure by pressing on the foot pedal, an active flame was noted at the fiber strain relief, coming off the hub.The physician immediately stopped the procedure and had to blow out the flame.It was reported that the fiber seemed to have melted and then detached from the hub.The account was unable to provide the specific settings used on the generator but noted that they utilize 'standard settings.' there was no injury sustained by the patient or providers and the remaining procedure was completed with another same device.
 
Additional Manufacturer Narrative
The customer's reported complaint description of the fiber fractured and detached while firing the laser was confirmed during evaluation of the returned complaint sample.The fracture location was determined to be where the fiber exits the strain relief of the gripper.The fiber od was confirmed to meet product specification and there was no report that fiber was fractured when removed from the packaging.The likely root cause of this fiber fractured/detached event is handling damage to fiber during use, i.E.Fiber core fractured during handling/connection to laser generator (e.G.Drop gripper onto table) - resulting in laser energy escaping at the fractured site causing the spark/flame and melting the blue buffer layer/black strain relief.Manufacturing personnel 100% visually inspect devices during the packaging process.This type of fiber kink/fracture damage would be noticed prior to shipment.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications; i.E.No ncr associated with reported failure mode.Labeling review: the directions for use (14601411-01) which is supplied to the end user with the reported catalog number contains the following statement: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.Intended use the venacure evlt 400 m perforator and accessory vein ablation kit is intended for use in the treatment of superficial vein reflux of the greater saphenous vein associated with varicosities.The venacure evlt 400 m perforator and accessory vein ablation kit is indicated for treatment of incompetence and reflux of superficial veins in the lower extremity, and for treatment of incompetent (i.E.Refluxing) perforator veins (ipvs).Equipment handling requirements venacure evlt 400 m perforator and accessory vein ablation kit: using sterile technique open the pack, place all contents into sterile field and inspect for damage.Do not use if any component is damaged.If damage is present, contact customer service or your local representative.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).

Brand Name
VENACURE EVLT
Common Device Name
VENACURE 400 MICRON PERFORATOR AND ACCESSORY VEIN ABLATION KIT
Manufacturer (Section D)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer (Section G)
ANGIODYNAMICS, INC.
603 queensbury avenue
queensbury NY 12804
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key18766478
Report Number1319211-2024-00013
Device Sequence Number12739357
Product Code GEX
UDI-Device IdentifierH787EVLTPVAKUS5
UDI-PublicH787EVLTPVAKUS5
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K041957
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Catalogue NumberH787EVLTPVAKUS5
Device Lot Number5806418
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/01/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/26/2024
Supplement Date Received by Manufacturer04/15/2024
Initial Report FDA Received Date02/23/2024
Supplement Report FDA Received Date04/15/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/29/2023
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexFemale
Patient Weight130 KG